No, but medication use, liver problems and many other things can elevate both enzyme levels.
Over the past year, I have been tested for problems with my gall bladder due to persistant upper right quad pain, especially after eating or drinking something. I was diagnosed with bleeding ulcers after an EGD in March of 2009. My treatment included protonix, bentil, and sucralfate.
I have also had problems with slightly elevated liver enzymes for over a year. My levels seem to fluctuate between normal and elevated. I was recently hospitalized for MRSA for a week and then spent another month receiving vancomycin via central line. During my care, they gave me clindamycin and reframpin, both of which caused severe reactions: jaundice, severe upper right quadrant pain, bleeding ulcers, exacerbated asthma, severe weakness, febrile seizures, N/V, and skin reactions. Now my ALT levels are > 90.5, an enlarged lobe of my liver, moderate upper right quad pain, inflamed ulcers, constantly tired and weak, and overall miserable.
I have a history of severe allergies, asthma, hypothyroidism, severe restless leg syndrome, arthritis, bleeding ulcers, MRSA, and ERT replacement therapy. They still have not figured out what is going on. I have had HIDA scans, ultra sounds, EGDs, and innumerable blood tests. I am sceduled for another EGD next week.
I also have a very high level of stress. I have buried two sisters within a year and a month of each other, had a daughter go through some traumatic life-threatening health issues, and I am a nursing student. Could it be possible that my ulcers and stress levels are the cause? Could the medications that I reacted so violently to be the cause of my liver enlargement and elevated ALT levels?